Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 62, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 22, 2016, 9:47 PM EDT for Bristol County, Kent County, Providence County, Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 9:47 PM EDT (01:47 UTC)
- Expired
- Jul 22, 2016, 10:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Northeastern Connecticut Planning Region, CT, Bristol County, RI, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
644
WUUS51 KBOX 230147
SVRBOX
CTC015-RIC001-003-007-230230-
/O.NEW.KBOX.SV.W.0062.160723T0147Z-160723T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
947 PM EDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
BRISTOL COUNTY IN RHODE ISLAND...
KENT COUNTY IN RHODE ISLAND...
SOUTHERN PROVIDENCE COUNTY IN RHODE ISLAND...
* UNTIL 1030 PM EDT
* AT 946 PM EDT...A CLUSTER OF SEVERE THUNDERSTORMS IN SOUTHERN
WINDHAM COUNTY WITH THE STRONGEST STORM NEAR KILLINGLY...OR NEAR
PLAINFIELD...MOVING EAST AT 45 MPH. THIS STORM HAS A HISTORY OF
DOWNING TREES IN TOLLAND COUNTY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...EAST PROVIDENCE...COVENTRY...
WEST WARWICK...JOHNSTON...NORTH KINGSTOWN...WINDHAM...BRISTOL...
PLAINFIELD...KILLINGLY...BARRINGTON...SEEKONK...EAST GREENWICH...
WARREN...SCITUATE...BROOKLYN...WEST GREENWICH AND CANTERBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4169 7215 4184 7189 4183 7134 4173 7129
4176 7128 4174 7125 4164 7126 4168 7128
4165 7130 4166 7130 4171 7129 4179 7137
4179 7138 4176 7139 4167 7137 4169 7145
4166 7141 4161 7149
TIME...MOT...LOC 0146Z 274DEG 39KT 4177 7187
HAIL...<.75IN
WIND...60MPH
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:22 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 22, 7:22 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
722 PM EDT FRI JUL 22 2016
.SYNOPSIS...
Scattered thunderstorms with a few possibly strong to severe this
evening before diminishing in the late evening. More
thunderstorms will likely develop Saturday afternoon and early
evening, mainly across northern and eastern Massachusetts. A few
of those storms may be severe. Hot weather is expected to continue
this weekend. An approaching cold front will bring another round
of scattered showers and thunderstorms Monday night and Tuesday.
More warm weather follows midweek.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
715 PM Update...
Scattered thunderstorms, a few severe, finally developed and will
probably see continued scattered thunderstorms throughout the
evening. Thinking that the potential for severe will begin to
diminish around 10 or 11 PM. Thus far, main hazard from these
storms have been strong wind gusts. Have made just minor
adjustments in temperatures and wind fields for tonight.
Prior discussion...
There remains below average confidence on convection through this evening.
Sufficient instability for deep convection. Vertical wind shear
is marginal and believe convection is most likely to take the
form of individual pulse cells or small clusters. A few of these
storms may produce strong wind gusts or large hail. Model
instability parameters and high resolution model output points
toward SW MA and CT as a somewhat more favored region for
scattered thunderstorms. The area of focus may shift to RI for a
time this evening. Since there is not a clear transitory large
scale forcing boundary, outflow from one cell could initiate a
subsequent cell. There is a signal of drier air attempting to
work its way into northern MA per soundings and model K index
fields. Have POPs this evening at barely chance category across
northern MA.
Low level jet across SE MA resulting in significant surface wind
gusts, especially along portions of the Cape. This will likely
continue into early evening and then gradually diminish. The
strongest wind gusts are over land rather than water given the
better low level momentum transfer above the hotter ground.
Have generally gone with a mode blend for temperatures tonight.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Updated at 2 PM...
* Risk of strong to severe thunderstorms Saturday afternoon into
early evening across northern and eastern Massachusetts...
Have increasing confidence of a severe thunderstorm threat across
northern and eastern Massachusetts Saturday mid afternoon to early
evening. Main potential hazards look to be locally damaging wind
gusts and hail.
The 12Z GFS, ECMWF and NAM all continue to paint an area of
instability across northern MA and eastern MA Saturday
afternoon/early evening. This is being helped by an impressive
500 mb cold pool of temperatures lowering to around -13C in the
21Z to 00Z time frame per both the GFS and ECMWF in connection
with a short wave trof embedded in a broad WNW flow. In addition,
the vertical wind shear looks more impressive Saturday
afternoon/evening than early this evening with 500 mb winds 35 to 40
knots. Other considerations include a low level moisture
convergence signal from what is left of the surface frontal
boundary and the presence of the left front quad of a 90+ KT upper
jet over NE MA.
Saturday will be another hot day as H85 temps ramin near 18C until
evening. Anticpate max temperatures lower to mid 90s. Dewpoints
will probably be 5 to 7 degrees lower than today, however, as
somewhat drier air seeps into the region in the low levels. Heat
indices should remain below advisory thresholds.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Big Picture...
High pressure covers the Southern and Central USA much of the week.
A zonal flow extends across Canada and the USA Northern Tier.
Shortwaves in that zonal flow will move through New England Monday
night and again on Friday. In between, parts of the large high will
push up over our area. Forecast contour height fields remain
higher/warmer than normal levels through the period, so expect
temperatures to run warmer than normal most of the time.
Details...
Sunday...
High pressure in place through the day. Some signs on the GFS and
ECMWF that a twist may develop in the flow in Eastern MA that could
generate an eastern coast sea breeze during the afternoon, but low
confidence at this time. Solar mixing to near 850 mb with temps at
850 mb forecast at 16-17C. This would support max sfc temps inland
at 87-91F, with ocean buffering keeping levels near 80 Cape and
Islands. Northwest flow will bring lower/drier dew points of 55 to
60 inland and lower 60s along the South Coast.
Light wind Sunday night. Some increase in high clouds and slowly
increasing dew points should keep min sfc temps in the 60s, although
upper 50s not out of the question in some normal cool spots.
Monday...
Shortwave drives low pressure across Eastern Canada with a cold
front sweeping across NY during the day and New England Monday
night. Most of the day should be rain-free. Some signs of marginal
instability crossing during the morning which may be a warm front
with a couple of light showers. Better instability moves in from the
west during the afternoon and evening. Totals forecast in the upper
40s and mid-level lapse rates 6.2 to 6.5 C/Km. Precip Water values
climb to near 2 inches. This would support thunderstorms, some with
heavy downpours. Winds of 20-25 kt at 850 mb and 35 kt at 500 mb
suggest potential for strong gusts in convection. Expect scattered
afternoon/early night convection with local downpours. Temps of
18C at 850 mb supports another day of max temps in the low 90s.
Tuesday-Wednesday...
High pressure takes control and brings fair weather. Temps aloft
will again be 16-18C which will support upper 80s and lower 90s.
Thursday-Friday...
Next upper shortwave moves through during this time. Both GFS
and ECMWF seem inconsistant with their surface features but indicate
at least one cold front moving through during this time. We will show
chance pops in western sections Thursday afternoon and all areas
Friday. Low confidence in details at this time.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday Night/...
This evening...Scattered thunderstorms have been increasing in
coverage and intensity over the past hour. Have adjusted POPs
accordingly. A few of these thunderstorms may produce strong wind
gusts. VFR conditions expected to prevail except briefly lower in
vicinity of scattered evening thunderstorms. The surface wind
gusts will gradually diminish this evening across the Cape.
Overnight...Moderate confidence. Areas of MVFR cigs/vsbys and
even pockets of IFR tonight in areas of stratus and fog, mainly
along the south coast and a few interior valley locations that
receive rain. Winds shift to the NW overnight.
Saturday...Moderate confidence. After any early fog dissipates.
VFR dominates again most of the day. Scattered afternoon/early
evening thunderstorms are possible, mainly across northern and
eastern MA. A few of these thunderstorms may contain strong wind
gusts and hail. Winds mainly W.
KBOS TAF...Moderate confidence. Looking like an increased chance
of a thunderstorm given the cluster now in Worcester County and
moving eastward at 715 PM. There looks to be another chance of
thunderstorms in the vicinity of the terminal Saturday late
afternoon to early evening. A few of those thunderstorms could
also contain strong wind gusts.
KBDL TAF...High confidence of VFR prevailing. There is a risk of
thunderstorms in the vicinity of the terminal through mid evening.
Any thunderstorms could produce brief strong wind gusts. If it
rains over or near the airfield, there would a possibility of MVFR
visibilities in overnight fog patches.
Outlook /Sunday through Wednesday/... Moderate-high confidence.
Sunday...VFR. Possible areas of IFR in early morning fog.
Monday... VFR. Possible IFR in early morning fog. Brief MVFR/IFR
cigs/vsbys in afternoon and early night showers/tstms.
Tuesday-Wednesday... VFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday Night/...High confidence.
Gusty winds will persist across most east facing nearshore waters
through early evening, mainly within 3 miles of shore. This is why
Boston Harbor and Ipswich/Massachusetts Bays were added. As the
evening progresses, wind will drop below Small Craft Advisory
thresholds but the SW flow will have produced seas to at least 5
feet across most south coastal waters and the outer potions of the
east coastal waters.
Thunderstorms that form over eastern Massachusetts during Saturday
afternoon may impact the adjacent coastal waters during the late
afternoon and early evening time period. A few of these
thunderstorms may produce strong enough wind gusts to warrant a
Special Marine Warning or two.
Outlook /Sunday through Wednesday/... Moderate confidence.
Winds less than 20 knots and seas less than 5 feet through the
period. A cold front will bring scattered showers/thunderstorms
Monday afternoon and night, with potential for strong wind gusts
and brief poor vsbys in heavy downpours.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ005>007-
012>021.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
MARINE...Small Craft Advisory until 8 AM EDT Saturday for ANZ231>234-
236-250-254.
Small Craft Advisory until 11 PM EDT this evening for ANZ230-
251.
Small Craft Advisory until 2 PM EDT Saturday for ANZ235-237-
255-256.
&&
SYNOPSIS...WTB/Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...WTB/Thompson
AVIATION...WTB/Thompson
MARINE...WTB/ThompsonHazardous weather outlook, Jul 22, 4:14 PM EDT, 5 hours 33 minutes before
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
In the hours before
Special weather statement, Jul 22, 7:17 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EDT FRI JUL 22 2016
CTZ002-MAZ009-011-230015-
HARTFORD CT-EASTERN HAMPDEN MA-WESTERN HAMPDEN MA-
717 PM EDT FRI JUL 22 2016
...STRONG THUNDERSTORM HEADING INTO WESTERN HAMPDEN COUNTY AND
NORTHWESTERN HARTFORD COUNTY...
AT 715 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SHEFFIELD...OR 7 MILES SOUTHEAST OF GREAT BARRINGTON...MOVING EAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS STORM ALONG WITH PEA
SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WESTFIELD...SIMSBURY...SUFFIELD...GRANBY...SOUTHWICK...SOUTHAMPTON...
EAST GRANBY...HARTLAND...RUSSELL...GRANVILLE...BLANDFORD...
MONTGOMERY AND TOLLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4212 7306 4215 7307 4215 7303 4222 7301
4222 7279 4220 7278 4219 7271 4190 7273
4194 7290 4197 7289 4197 7303 4204 7301
4204 7306 4211 7307
TIME...MOT...LOC 2315Z 274DEG 23KT 4213 7325
FIELDLocal storm report, Jul 22, 7:41 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
741 PM EDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
07/22/2016 HAMPSHIRE MA AMATEUR RADIO
TREE AND WIRES DOWN ON PARTRIDGE RD.
0625 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
07/22/2016 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON IRELAND STREET
0638 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/22/2016 HAMPSHIRE MA AMATEUR RADIO
SEVERAL LARGE LIMBS DOWN ON DAMON RD.
0640 PM TSTM WND DMG HATFIELD 42.37N 72.61W
07/22/2016 HAMPSHIRE MA AMATEUR RADIO
LARGE TREE FELL ON HOUSE ON ELM ST.
0645 PM TSTM WND DMG HADLEY 42.35N 72.58W
07/22/2016 HAMPSHIRE MA BROADCAST MEDIA
TREES AND WIRES DOWN ON ROCKY HILL RD.
0705 PM TSTM WND DMG MONSON 42.10N 72.31W
07/22/2016 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAR
0725 PM TSTM WND DMG STAFFORD 41.98N 72.28W
07/22/2016 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON WATERFORD AVE.
0725 PM TSTM WND DMG STAFFORD 41.98N 72.28W
07/22/2016 TOLLAND CT AMATEUR RADIO
TREES DOWN ON ROCKY DUNDEE ST.
&&
LECSpecial weather statement, Jul 22, 8:18 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
818 PM EDT FRI JUL 22 2016
CTZ004-MAZ017-020-RIZ001-002-230100-
WINDHAM CT-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-
SOUTHEAST PROVIDENCE RI-NORTHWEST PROVIDENCE RI-
818 PM EDT FRI JUL 22 2016
...A CLUSTER OF STRONG THUNDERSTORM IN NORTHERN
WINDHAM...NORTHEASTERN TOLLAND... NORTHWESTERN
BRISTOL...SOUTHWESTERN NORFOLK...SOUTHEASTERN
WORCESTER...NORTHEASTERN BRISTOL...NORTHEASTERN KENT AND PROVIDENCE
COUNTIES...
AT 817 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS THAT WILL AFFECT PORTIONS OF NORTHEAST CONNECTICUT,
NORTHERN RHODE ISLAND AND PORTIONS OF SOUTHEAST MA THROUGH 9 PM.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...TAUNTON...
EAST PROVIDENCE...WOONSOCKET...CUMBERLAND...NORTH PROVIDENCE...
JOHNSTON...NORTH ATTLEBOROUGH...ATTLEBORO...MANSFIELD...EASTON...
SMITHFIELD...LINCOLN...CENTRAL FALLS...NORTON...
SOMERSET AND KILLINGLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4175 7126 4178 7132 4175 7136 4179 7137
4176 7139 4177 7142 4175 7144 4178 7216
4196 7212 4196 7210 4202 7210 4201 7138
4199 7138 4201 7131 4200 7106 4176 7113
4174 7114
TIME...MOT...LOC 0017Z 282DEG 23KT 4194 7155
FRANKLocal storm report, Jul 22, 8:37 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
837 PM EDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
07/22/2016 HAMPSHIRE MA AMATEUR RADIO
TREE AND WIRES DOWN ON PARTRIDGE RD.
0625 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
07/22/2016 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON IRELAND STREET
0638 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/22/2016 HAMPSHIRE MA AMATEUR RADIO
SEVERAL LARGE LIMBS DOWN ON DAMON RD.
0640 PM TSTM WND DMG HATFIELD 42.37N 72.61W
07/22/2016 HAMPSHIRE MA AMATEUR RADIO
LARGE TREE FELL ON HOUSE ON ELM ST.
0643 PM TSTM WND DMG HADLEY 42.35N 72.58W
07/22/2016 HAMPSHIRE MA BROADCAST MEDIA
TREES AND WIRES DOWN ON ROCKY HILL RD.
0705 PM TSTM WND DMG MONSON 42.10N 72.31W
07/22/2016 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAR
0725 PM TSTM WND DMG STAFFORD 41.98N 72.28W
07/22/2016 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON WATERFORD AVE.
0725 PM TSTM WND DMG STAFFORD 41.98N 72.28W
07/22/2016 TOLLAND CT AMATEUR RADIO
TREES DOWN ON ROCKY DUNDEE ST.
0750 PM TSTM WND DMG WORCESTER 42.27N 71.81W
07/22/2016 WORCESTER MA CITY OFFICIAL
TREE DOWN ON RUSSELL AVE
0800 PM TSTM WND DMG WESTBOROUGH 42.27N 71.62W
07/22/2016 WORCESTER MA AMATEUR RADIO
MANY TREES DOWN AND BLOCKING ROADS
0800 PM TSTM WND DMG SOUTHBOROUGH 42.30N 71.52W
07/22/2016 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN
0810 PM TSTM WND DMG NORTHBOROUGH 42.31N 71.65W
07/22/2016 WORCESTER MA AMATEUR RADIO
TREE LIMB DOWN ON MEADOW RD.
0810 PM TSTM WND DMG WESTBOROUGH 42.27N 71.62W
07/22/2016 WORCESTER MA AMATEUR RADIO
TREES DOWN ON FLANDERS RD.
0810 PM TSTM WND DMG WESTBOROUGH 42.27N 71.62W
07/22/2016 WORCESTER MA AMATEUR RADIO
TREES DOWN ON HOUSE ON FLANDERS RD.
0815 PM TSTM WND DMG FRAMINGHAM 42.31N 71.44W
07/22/2016 MIDDLESEX MA BROADCAST MEDIA
TREES DOWN ALONG RT. 9
0815 PM FLOOD WESTBOROUGH 42.27N 71.62W
07/22/2016 WORCESTER MA PUBLIC
STREET FLOODING ON RT. 135
0820 PM TSTM WND DMG FRAMINGHAM 42.31N 71.44W
07/22/2016 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON CARS ON EDGELL RD.
&&
LECSpecial weather statement, Jul 22, 8:44 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 844 PM EDT FRI JUL 22 2016 CTZ002>004-230145- HARTFORD CT-WINDHAM CT-TOLLAND CT- 844 PM EDT FRI JUL 22 2016 ...STRONG THUNDERSTORMS MOVING ACROSS HARTFORD...TOLLAND...AND WINDHAM COUNTIES IN NORTHERN CONNECTICUT... AT 841 PM EDT...DOPPLER RADAR WAS TRACKING CLUSTERS OF STRONG THUNDERSTORMS IN NORTH CENTRAL CONNECTICUT...MOVING EAST AT 40 MPH. THE STRONGEST STORM WAS LOCATED OVER WINDSOR LOCKS. WINDS IN EXCESS OF 40 MPH...TORRENTIAL RAINS...SMALL HAIL...AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. LOCATIONS IMPACTED INCLUDE... MANCHESTER...ENFIELD...VERNON...WINDSOR...MANSFIELD... SOUTH WINDSOR...WINDHAM...SIMSBURY...BLOOMFIELD...WILLIMANTIC... LONGMEADOW...SUFFIELD...ELLINGTON...TOLLAND...WINDSOR LOCKS... COVENTRY...STAFFORD...SOMERS...EAST WINDSOR AND PUTNAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES. && LAT...LON 4203 7265 4200 7188 4165 7199 4186 7280 TIME...MOT...LOC 0041Z 284DEG 34KT 4192 7260 FIELD
Special weather statement, Jul 22, 9:27 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
927 PM EDT FRI JUL 22 2016
MAZ020-021-RIZ004-005-007-230215-
SOUTHERN PLYMOUTH MA-SOUTHERN BRISTOL MA-BRISTOL RI-NEWPORT RI-
EASTERN KENT RI-
927 PM EDT FRI JUL 22 2016
...STRONG THUNDERSTORM IN SOUTHERN BRISTOL...SOUTH CENTRAL
PLYMOUTH...BRISTOL...NORTHEASTERN NEWPORT...NORTHEASTERN KENT...
NORTHEASTERN WASHINGTON AND SOUTHEASTERN PROVIDENCE COUNTIES...
AT 927 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WARWICK...MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...WARWICK...CRANSTON...EAST PROVIDENCE...
DARTMOUTH...NORTH KINGSTOWN...BRISTOL...MARION...SOMERSET...
PORTSMOUTH...BARRINGTON...FAIRHAVEN...SWANSEA...TIVERTON...
WESTPORT...EAST GREENWICH...WARREN...ACUSHNET AND FREETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4156 7108 4158 7121 4164 7122 4158 7124
4160 7134 4160 7137 4161 7134 4166 7137
4163 7145 4173 7146 4177 7142 4177 7129
4172 7075 4168 7075 4164 7077 4163 7087
4158 7082 4165 7092 4160 7096 4156 7094
TIME...MOT...LOC 0127Z 271DEG 22KT 4170 7136
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:18 PM EDT | Special Weather Statement | BOX | Providence | 42 min |
| Jul 22, 8:25 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 65 min |
| Jul 22, 8:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence | 46 min |
| Jul 22, 9:27 PM EDT | Special Weather Statement | BOX | Bristol | 48 min |
| Jul 22, 10:25 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 65 min |
| Jul 22, 10:27 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence | 48 min |
| Jul 22, 11:06 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 54 min |
| Jul 22, 11:55 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Newport, Washington | 50 min |
| Jul 23, 12:12 AM EDT | Special Weather Statement | BOX | Kent, Newport | 48 min |
| Jul 23, 7:50 PM EDT | Special Weather Statement | BOX | Bristol | 40 min |
| Jul 23, 7:54 PM EDT | Special Weather Statement | BOX | Bristol, Providence | 51 min |
| Jul 23, 7:57 PM EDT | Special Weather Statement | BOX | Bristol, Providence | 48 min |
| Jul 22, 8:44 PM EDT | Special Weather Statement | BOX | 61 min | |
| Jul 22, 9:06 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 39 min |
| Jul 22, 9:53 PM EDT | Special Weather Statement | BOX | 52 min | |
| Jul 22, 9:57 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 48 min |
| Jul 23, 6:10 PM EDT | Special Weather Statement | BOX | 50 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2016Severe Thunderstorm Warnings in Connecticut, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.